Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 30, 2012, 4:37 PM EDT. It took effect at Mar 31, 2012, 5:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 4:37 PM EDT (20:37 UTC)
- In effect from
- Mar 31, 2012, 5:00 AM EDT
- Expired
- Apr 1, 2012, 10:53 AM EDT
- In force
- 30 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
309 WHUS72 KMHX 302037 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IS EXPECTED LATE TONIGHT INTO SUNDAY.... . A COLD FRONT WILL APPROACH THE AREA FROM THE WEST...INCREASING SOUTHWEST WINDS AND BUILDING SEAS. AMZ152-154-310900- /O.NEW.KMHX.SC.Y.0028.120331T0900Z-120401T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 437 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 11 AM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 25 KT...BECOMING NORTH 15 TO 20 KT SATURDAY NIGHT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-310900- /O.NEW.KMHX.SC.Y.0028.120331T0900Z-120401T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 437 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 25 KT...BECOMING NORTH 15 TO 20 KT SATURDAY NIGHT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-150-310900- /O.NEW.KMHX.SC.Y.0028.120401T0200Z-120401T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 437 PM EDT FRI MAR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 11 AM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 25 KT...BECOMING NORTH 15 TO 20 KT SATURDAY NIGHT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
878 WHUS72 KMHX 310806 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY THROUGH SUNDAY MORNING.... . A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TODAY...PRODUCING SOUTHWEST WINDS GUSTING TO 25 KNOTS AND SEAS BUILDING TO 7 FEET. TONIGHT THE COLD FRONT WILL MOVE SOUTH THROUGH THE WATERS WITH THE WINDS SHIFTING TO NORTH AROUND 25 KNOTS AND SEAS REMAINING 4 TO 7 FEET. WINDS AND SEAS WILL DIMINISH VERY LATE TONIGHT AND SUNDAY MORNING AS HIGH PRESSURE SLOWLY BUILDS OVER THE WATERS FROM THE NORTH. AMZ152-154-312130- /O.CON.KMHX.SC.Y.0028.120331T0900Z-120401T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 406 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING SHIFTING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-312130- /O.CON.KMHX.SC.Y.0028.120331T0900Z-120401T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING SHIFTING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...5 TO 7 FEET SUBSIDING TO 3 TO 5 FT VERY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-150-312130- /O.CON.KMHX.SC.Y.0028.120401T0200Z-120401T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 406 AM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING SHIFTING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...2 TO 4 FEET THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
330 WHUS72 KMHX 312044 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 PM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH SUNDAY MORNING.... .A COLD FRONT WILL APPROACH THE AREA FROM THE WEST THIS EVENING...PRODUCING SOUTHWEST WINDS GUSTING TO 25 KNOTS AND SEAS BUILDING TO 7 FEET. TONIGHT THE COLD FRONT WILL MOVE SOUTH THROUGH THE WATERS WITH THE WINDS SHIFTING TO NORTH AROUND 25 KNOTS AND SEAS REMAINING 4 TO 7 FEET. WINDS AND SEAS WILL DIMINISH VERY LATE TONIGHT AND SUNDAY MORNING AS HIGH PRESSURE SLOWLY BUILDS OVER THE WATERS FROM THE NORTH. AMZ152-154-011000- /O.CON.KMHX.SC.Y.0028.000000T0000Z-120401T1500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 444 PM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING SHIFTING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-010900- /O.CON.KMHX.SC.Y.0028.000000T0000Z-120401T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 444 PM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING SHIFTING TO NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-150-011000- /O.CON.KMHX.SC.Y.0028.120401T0200Z-120401T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 444 PM EDT SAT MAR 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT SUNDAY... * WINDS...SOUTHWEST WINDS 10 TO 15 KT BECOMING NORTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
012 WHUS72 KMHX 010802 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 402 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THIS MORNING AND ARE FORECAST TO REDEVELOP LATE TONIGHT AND MONDAY.... .HIGH PRESSURE BUILDING SOUTH OVER THE WATERS THIS MORNING WILL PRODUCE NORTHERLY WINDS TO 25 KNOTS AND SEAS TO 6 FEET. WINDS AND SEAS WILL DIMINISH RAPIDLY THIS AFTERNOON AND EVENING...THEN ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TONIGHT AND CROSS THE WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 25 TO 30 KNOTS LATE TONIGHT INTO MONDAY. WINDS WILL SHIFT TO NORTH 20 TO 25 KNOTS MONDAY AFTERNOON. SEAS WILL BUILD TO 5 TO 8 FEET LATE TONIGHT THROUGH MONDAY. AMZ156-158-011200- /O.EXT.KMHX.SC.Y.0028.000000T0000Z-120401T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 402 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS MORNING. * SEAS...3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-150-152-154-011500- /O.CON.KMHX.SC.Y.0028.000000T0000Z-120401T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 402 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT DIMINISHING THIS AFTERNOON. * SEAS...4 TO 6 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS72 KMHX 011120 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 720 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THIS MORNING AND ARE FORECAST TO REDEVELOP LATE TONIGHT AND MONDAY.... .HIGH PRESSURE BUILDING SOUTH OVER THE WATERS THIS MORNING WILL PRODUCE NORTHERLY WINDS TO 25 KNOTS AND SEAS TO 6 FEET. WINDS AND SEAS WILL DIMINISH RAPIDLY THIS AFTERNOON AND EVENING...THEN ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TONIGHT AND CROSS THE WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 25 TO 30 KNOTS LATE TONIGHT INTO MONDAY. WINDS WILL THEN SHIFT TO THE NORTH 20 TO 25 KNOTS MONDAY AFTERNOON ESPECIALLY OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL BUILD TO 5 TO 8 FEET LATE TONIGHT THROUGH MONDAY. AMZ156-158-012100- /O.CAN.KMHX.SC.Y.0028.000000T0000Z-120401T1200Z/ /O.NEW.KMHX.SC.Y.0029.120402T0400Z-120402T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 720 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EDT MONDAY... ...THE SMALL CRAFT ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EDT MONDAY. THE SMALL CRAFT ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST INCREASING TO 20 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT AND MONDAY. * SEAS...3 TO 5 FEET BUILDING TO 4 TO 6 FEET TONIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-150-152-154-011500- /O.CON.KMHX.SC.Y.0028.000000T0000Z-120401T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 720 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS MORNING DIMINISHING THIS AFTERNOON. * SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
898 WHUS72 KMHX 011453 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1053 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE TONIGHT AND MONDAY.... .A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TONIGHT AND CROSS THE WATERS MONDAY PRODUCING SOUTHWEST WINDS OF 25 TO 30 KNOTS LATE TONIGHT INTO MONDAY. WINDS WILL THEN SHIFT TO THE NORTH 20 TO 25 KNOTS MONDAY AFTERNOON ESPECIALLY OVER THE NORTHERN AND CENTRAL WATERS. SEAS WILL BUILD TO 5 TO 8 FEET LATE TONIGHT THROUGH MONDAY. AMZ150-152-154-012300- /O.CAN.KMHX.SC.Y.0028.000000T0000Z-120401T1500Z/ /O.EXB.KMHX.SC.Y.0029.120402T0400Z-120403T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1053 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-012300- /O.CAN.KMHX.SC.Y.0028.000000T0000Z-120401T1500Z/ /O.EXB.KMHX.SC.Y.0029.120402T0400Z-120403T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1053 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET WITH LOCALLY HIGHER WAVES ACROSS EASTERN PORTIONS OF THE SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-012300- /O.CON.KMHX.SC.Y.0029.120402T0400Z-120402T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1053 AM EDT SUN APR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EDT MONDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET...EXCEPT FOR 3 TO 5 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 4:07 PM EDT, 30 minutes earlier.
Area forecast discussion, Mar 30, 4:07 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT FRI MAR 30 2012
.SYNOPSIS...
A STALLED FRONT TO THE SOUTH WILL LIFT SLOWLY NORTH AS A WARM
FRONT TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION FROM THE
NORTHWEST SATURDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
NORTH EARLY NEXT WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 330 PM FRIDAY...CURRENT SFC/SATELLITE IS SHOWING THE WARM
FRONT IS IN SOUTHERN PORTIONS OF NORTH CAROLINA. THE FRONT IS
MOVING VERY SLOW WHILE CLOUD COVER WILL CONTINUE TO INCREASE THIS
LATE AFTERNOON. ONLY KEPT...POPS FOR THE OBX AREA...SOUTH OF
HATTERAS. THERE IS A SLIGHT CHANCE OF A FEW SHOWERS AND
THUNDERSTORMS LATE AFTERNOON INTO EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 340 AM FRIDAY...WARM FRONT WILL CONTINUE TO MOVE THROUGH THE
AREA TONIGHT. A SOUTHERLY FLOW WILL DEVELOP AFTER THE FRONT HAS
COMPLETELY CROSSED THE AREA. AFTER MIDNIGHT A WEAK SHORTWAVE WILL
CROSS THE AREA. MODELS CONTINUE TO HAVE GOOD AGREEMENT OF PRECIP
TO OCCUR AFTER 06Z. WITH CLOUDS WILL HELP TO LIMIT TEMPERATURES
FALLS TONIGHT AND WILL FORECAST LOWS AROUND 60.
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
AS OF 3 PM FRI...OVERALL MODELS IN FAIRLY GOOD AGREEMENT THROUGH
MID WEEK. FRONT WILL CONTINUE TO MOVE THROUGH EASTERN NORTH
CAROLINA SAT EVENING WITH FLOW BECOMING NORTHERLY BEHIND IT. GOOD
CAA EXPECTED SAT EVENING WITH TEMPS LIKELY DROPPING INTO THE UPPER
40S TO LOWER 50S. HIGH PRESSURE TEMP BUILDS OVER FOR SUN...THOUGH
TEMPS WILL BE SLIGHTLY TRICKY. AT THIS TIME HAVE GONE WITH HIGHS
IN THE UPPER 60S TO LOWER 70S INLAND...AND LOW TO MID 60S FOR THE
NE CWA AND OUTER BANKS GIVEN LOW LEVEL THICKNESSES AND N FLOW.
WEAK BACKDOOR FRONT WILL MOVE THROUGH EASTERN NC MONDAY...AT THIS
TIME JUST EXPECTED INCREASE IN CLOUD COVER GIVEN LIMITED AMTS OF
MOISTURE. HIGH PRESSURE WILL NOSE SOUTH OVER THE AREA MONDAY
NIGHT INTO TUE. NEXT FRONTAL BOUNDARY WILL MOVE THROUGH
WED...THOUGH THERE ARE CONTINUED MODEL DIFFERENCES WED-FRI...SO
CONFIDENCE IS FAIRLY LOW AT THIS TIME. WILL KEEP CHANCE POPS FOR
NOW. COOLER TEMPS EXPECTED THU-FRI WITH PREDOMINATE NE FLOW...HIGHS
GENERALLY IN THE 60S TO LOWER 70S AND OVERNIGHT LOWS UPPER 40S TO
LOWER 50S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 115 AM FRIDAY...VFR CONDITIONS WILL CONTINUE FOR THE MOST
PART OF THE TAF PERIOD. THE WARM FRONT WILL MOVE VERY SLOWLY TO
THE NORTH...INCREASING CLOUD COVER. CEILING HEIGHTS ARE EXPECTED
TO BE APPROX. 3000-5000 FT THROUGH 06Z SATURDAY. CEILING HEIGHTS
ARE FORECASTED TO BE MVFR AROUND 09Z. AS SHORTWAVE MOVING ACROSS
EASTERN NC LATE TONIGHT WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS WITH SUB VFR CONDITIONS LATE IN THE TAF PERIOD.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM FRI...OVERALL EXPECT PREDOMINATE VFR CONDITIONS
THROUGH THE PERIOD. COLD FRONT WILL CONTINUE TO MOVE THROUGH THE
TERMINALS SAT EVENING...WITH ANOTHER BACKDOOR COLD FRONT MOVING
THROUGH EASTERN NC MON.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 330 PM FRIDAY...WARM FRONT WILL CONTINUE MOVE THROUGH THE AREA
TONIGHT. WINDS WILL BECOME SOUTHERLY 10-15 KTS INCREASING 15-20 KT
AFTER MIDNIGHT. SEAS WILL REMAIN AROUND 3 FT TONIGHT THEN BUILD TO
4-6 FT SOUTH OF OREGON INLET AFTER MIDNIGHT. SMALL CRAFT ADVISORY
LEVELS HAS BEEN ISSUED FOR THE SOUTH OF OREGON INLET...STARTING
09Z SATURDAY.
LONG TERM /SATURDAY NIGHT THROUGH
WEDNESDAY/ AS OF 3 PM FRI...COLD FRONT WILL CONTINUE TO MOVE
THROUGH THE WATERS SATURDAY EVENING WITH SURGE OF NORTHERLY WINDS
BEHIND IT. WENT AHEAD AND ISSUED SCA FOR NORTHERN WATERS AND
SOUNDS...THINKING THAT ALL THREE WOULD SEE AT LEAST FREQ GUSTS TO
25 KT AND SEAS BUILDING TO 6FT FOR THE NORTHERN LEG. NORTHERLY
SURGE 15-25KT WILL CONTINUE OVERNIGHT SAT...WITH WINDS AND SEAS
SLOWLY SUBSIDING SUN AS WEAK HIGH PRESSURE BUILDS OVER THE REGION.
NORTHERLY FLOW SUNDAY BECOMES SW SUNDAY NIGHT AHEAD OF APPROACHING
BACKDOOR FRONT. FRONT WILL LIKELY MOVE THROUGH THE WATERS MON WITH
WESTERLY FLOW BECOMING N/NE BEHIND IT AS HIGH PRESSURE NOSES DOWN
FROM THE N. SEAS THROUGH THE PERIOD GENERALLY 2-5FT HIGHEST NORTH
OF HATTERAS...WITH PROLONGED N/NE FETCH. NEXT FRONT WILL MOVE
THROUGH THE WATERS WED...THOUGH THERE IS STILL SOME MODEL
UNCERTAINTY SO CONTINUED TO TREND TOWARDS HPC.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM SATURDAY TO 11 AM EDT SUNDAY
FOR AMZ130-135-150.
SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 11 AM EDT SUNDAY
FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO 5 AM EDT SUNDAY FOR
AMZ156-158.
&&
SYNOPSIS...BM
NEAR TERM...BM
SHORT TERM...
LONG TERM...CQD
AVIATION...CQD/BM
MARINE...CQD/BMHazardous weather outlook, Mar 30, 4:02 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 402 AM EDT FRI MAR 30 2012 NCZ029-044>047-079>081-090>095-098-103-104-310815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 402 AM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:53 PM EDT | Special Weather Statement | MHX | Lenoir | 52 min |
| Mar 30, 5:15 PM EDT | Special Weather Statement | MHX | Duplin | 45 min |
| Mar 30, 5:32 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 43 min |
| Mar 30, 5:41 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 49 min |
| Mar 30, 5:51 PM EDT | Special Weather Statement | MHX | Pitt | 39 min |
| Mar 30, 5:54 PM EDT | Special Weather Statement | MHX | Greene | 51 min |
| Mar 30, 6:03 PM EDT | Special Weather Statement | MHX | Lenoir | 12 min |
| Mar 30, 6:30 PM EDT | Special Weather Statement | MHX | Jones | 45 min |
| Mar 30, 6:41 PM EDT | Special Weather Statement | MHX | Lenoir | 64 min |
| Mar 30, 6:55 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 50 min |
| Mar 30, 7:50 PM EDT | Special Weather Statement | MHX | Lenoir | 55 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.